| Model Number |
MD-493 |
| Medical Device Problem Codes |
Device Reprocessing Problem (1091); Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported to olympus that the suction valves were contaminated with stenotrophomonas maltophilia bacteria.The issue occurred during reprocessing.There was no evidence of patient infection being detected but the suction valve contamination occurred due to inadequate reprocessing procedures followed onsite.There was no report of patient harm.The below 7 events for bacterial contamination are reported under the following patient identifiers: (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6).
Additional Manufacturer Narrative
The customer requested support regarding device reprocessing from olympus.The device will not be returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and a correction to h10.Please also see update to b5.Correction to h10, the following information was inadvertently left out of the initial report: contamination or culture results of the involved suction valves were not provided.Lot number of the valves were not provided as well.Additional information from the event reported: it was noted that the valves are autoclaved.The manufacturer's instructions on reprocessing for this and instructions on pre-cleaning was requested by the customer.In a follow up communication, the customer company representative clarified and confirmed that there was no patient infection.In addition, per the follow up report, the customer contacted the olympus representative ( application specialist) for support regarding reprocessing.As the customer has problems with reprocessing of the valves/endoscopes there are currently urgent assistance/clarifications on side of olympus to provide the instruction for use (ifu)s the customer requested and support the customer with the device portfolio.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event could not be confirmed because the subject device was not returned, an evaluation could not be preformed and the device could not be microbiologically tested by olympus.Based on the results of the investigation a root cause could not be conclusively identified.However, it is likely that how to reprocess md-493 (suction valve), instructed in instructions for use (ifu) of lf-series model device, was not familiarized enough at the user facility.The following ifu instructs reprocessing steps of md-493: - lf-gp/lf-tp: reprocessing manual 3.9 cleaning, disinfection and sterilization procedures for reusable parts and cleaning equipment.- ifu of lf-series model device warns on inappropriate reprocessing as follows: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.Olympus will continue to monitor field performance for this device.
Event or Problem Description
The following patient identifiers are related to this event: (b)(6), md-493: suction valve -1.(b)(6), md-493: suction valve -2.(b)(6), md-493: suction valve -3.(b)(6), md-493: suction valve -4.(b)(6), md-493: suction valve -5.(b)(6), md-493: suction valve -6.(b)(6), md-493: suction valve -7.(b)(6), lf-tp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).(b)(6), lf-tp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).